Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Bleeding from nose, ears, on ventilator, clenching fists. Death due to stroke or drugs overdose?

my 45 year old neice just died and they are not sure if it was drug over dose or a stroke . she was bleeding from th e nose and ears when found with shallow breathing . before getting to hospital she was blue and cpr was preformed for 25 min. by er staff. Soma, and Loratabs and amphitines in her system. However the left side of her body was stiff and unable to move her elbow , and a clinch fists, her left foot was pointed downward. Just wanted to check. she was on ventilator for 5 days and no brain swelling but no brain activity/.
Asked On : Sat, 11 Aug 2012
Answers:  1 Views:  582
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Neurologist 's  Response
The brain scan was normal, so more likely the cause would have been drug overdose. Sometimes in such situations there are a number of factors acting each contributing to, but not fully responsible for death. For e.g. drug overdose may cause seizure (clench fist etc) which can cause respiratory arrest and then brain damage because of reduced oxygen supply to brain. Additionally drugs may cause heart arrest and then brain damage.
Answered: Tue, 14 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor